Alert archive / New Mexico / High Wind Warnings in 2019

High Wind Warning 7, NWS Midland/Odessa, TX

February 2, 2019Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Feb 2, 2019, 12:39 PM MST for Eddy County, New Mexico. It took effect at Feb 3, 2019, 6:00 AM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 2, 2019, 12:39 PM MST (19:39 UTC)
In effect from
Feb 3, 2019, 6:00 AM MST
Expired
Feb 3, 2019, 7:00 PM MST
In force
13 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2019-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2019-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1129 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

915 
WWUS74 KMAF 021939
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
139 PM CST Sat Feb 2 2019

...HIGH WIND WARNING IN EFFECT FOR SUNDAY FOR THE GUADALUPE 
MOUNTAINS...

.An upper level storm system will pass north of the region
Sunday with a jet streak clipping southern NM and West Texas 
resulting in a period of high winds through the Guadalupe 
Mountains. These winds will diminish Sunday night.

NMZ027-TXZ258-031000-
/O.UPG.KMAF.HW.A.0005.190203T1300Z-190204T0100Z/
/O.NEW.KMAF.HW.W.0007.190203T1200Z-190204T0000Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
1239 PM MST Sat Feb 2 2019

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST SUNDAY...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect from 5 AM to 5 PM MST Sunday.
The High Wind Watch is no longer in effect. 

* TIMING...Sunday

* WINDS...Southwest 35 to 45 mph with gusts to around 65 mph.

* IMPACTS...High winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. Severe turbulence near the mountains 
  will be hazardous for low flying light aircraft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
2 follow-up statements
320 
WWUS74 KMAF 030951
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
351 AM CST Sun Feb 3 2019

...HIGH WIND WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 7 PM
MST THIS EVENING FOR THE GUADALUPE MOUNTAINS...

.An upper level storm system will pass north of the region today, 
with a jet streak clipping West Texas and Southeast New Mexico 
and resulting in high winds through the Guadalupe Mountains.  
These winds will diminish this evening.

NMZ027-TXZ258-040200-
/O.EXT.KMAF.HW.W.0007.190203T1300Z-190204T0200Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
251 AM MST Sun Feb 3 2019

...HIGH WIND WARNING NOW IN EFFECT FROM 6 AM THIS MORNING TO 7 PM
MST THIS EVENING...

* TIMING...From 6 AM this morning to 7 PM MST this evening.

* WINDS...West 35 to 45 mph with gusts to around 60 mph.  

* IMPACTS...High winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers.  Severe turbulence near the mountains 
  will be hazardous for low flying light aircraft.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
127 
WWUS74 KMAF 031928
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
128 PM CST Sun Feb 3 2019

...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS 
UNTIL 7 PM MST THIS EVENING ...

.An upper level trough will pass north of the region today, with 
a jet streak clipping West Texas and Southeast New Mexico. This 
has already resulted in high winds across the Guadalupe Mountains
today. Wind speeds will diminish this evening.

NMZ027-TXZ258-040200-
/O.CON.KMAF.HW.W.0007.000000T0000Z-190204T0200Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
1228 PM MST Sun Feb 3 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* TIMING...Now to 7 PM MST this evening.

* WINDS...West 35 to 50 mph with gusts to around 65 mph.

* IMPACTS...High winds could make driving difficult for 
  motorists driving high profile vehicles such as campers, vans, 
  and tractor trailers. Severe turbulence near the mountains 
  will be hazardous for low flying light aircraft. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring.  Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 2, 12:20 PM MST, 19 minutes earlier.

Area forecast discussion, Feb 2, 12:20 PM MST, 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
120 PM CST Sat Feb 2 2019

.DISCUSSION...
Have brief upper ridging over the area today. The next upper low
also moves ashore the CA coast today and will weaken tomorrow as
it lifts NE but act to flatten the ridge. However a secondary low
will work move down the WA coast Sunday moving ashore OR/CA coast
late Monday and reach the Great Basin Tuesday. This low will
continue to dig southward Wednesday reaching AZ Thursday before
moving into NM early Friday and passing across the Panhandle
later in the day. High pressure briefly returns behind that.

Currently have a moist airmass in place with dewpts in the 50s over
the east and even some 40s over the west... these should slowly
decrease as get more of a westerly component to the wind.  Had low
clouds over the east this morning with some fog along the western
edges of the cloud cover but not expecting as much of either
tomorrow.

Well on the way to another warm day today.  The unseasonably warm
temperatures will continue most of the coming week with highs in the
70s. The next cold front looks to be late Thursday with highs back
into the 50s the next couple days after that.

Will upgrade High Wind Watch for Guadalupes Sunday to a warning
as it looks like stronger winds aloft will mix down to the
mountains. Some locations last night actually measured rainfall...
will have another rain chance midweek. As upper trough approaches
it will put the region into SW flow aloft which is favorable for
bringing disturbances across the area. Already had mention of
showers and a few storms Wednesday/Wednesday night.. added pops
Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     46  75  51  75 /   0   0   0   0
Carlsbad                       47  73  47  74 /   0   0   0  10
Dryden                         50  76  51  79 /   0   0   0   0
Fort Stockton                  50  76  51  78 /   0   0   0   0
Guadalupe Pass                 45  62  45  64 /   0   0   0   0
Hobbs                          44  71  45  71 /   0   0   0   0
Marfa                          39  71  39  71 /   0   0   0   0
Midland Intl Airport           48  75  50  75 /   0   0   0   0
Odessa                         47  75  50  75 /   0   0   0   0
Wink                           47  76  46  76 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from 5 AM to 5 PM MST Sunday for Guadalupe
     Mountains of Eddy County.

TX...High Wind Warning from 5 AM to 5 PM MST Sunday for Guadalupe
     Mountains.

&&

27/72
Hazardous weather outlook, Feb 2, 12:27 PM MST, 12 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
127 PM CST Sat Feb 2 2019

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-031930-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
127 PM CST Sat Feb 2 2019 /1227 PM MST Sat Feb 2 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

High winds are expected to develop across the Guadalupe Mountains on
Sunday and a High Wind Warning is in effect for this area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 3:45 AM MSTHigh Wind WatchMAF9 hr

Nearby

High Wind Warnings in New Mexico, 2019High Wind Warnings in Texas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.